Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Gallbladder or what
|bp2005 - Sat Jun 11, 2005 2:44 pm|
[color=blue][/color]I am wondering if anyone might could shed some lite on my situation. I am trying to determine if this is gallbladder related or not. The upper right back, near shoulder blade has started to feel achy since yesterday. Not for a long time, it starts then it stops. So it is intermittely like every five or so hours. No frequent bouts. Is this something to be concerned about? OR could it be the mattress topper I have on my bed? Hoping it is not the gallbladder.
|Shannon Morgan, CMA - Sun Jun 12, 2005 9:26 am|
If it persists and becomes more frequent and more painful, see a doctor; it is possibly involving the gallbladder.
Are you female: Are you 40ish? Overweight? Eat a lot of fatty foods?
You don't have to have this criteria, but it is common for gallbladder disease/stones.
Are you having GI symptoms like indigestion, gas, belching, bloating, especially after a fatty meal?
These syptoms along with pain in the area you described are suggestive of gallbladder involvement; best to get it checked out.
|bp2005 - Sun Jun 12, 2005 10:35 am|
To answer some of y our questions, I am not overweight, nor do I eat fatty foods. I have bad acid reflux with a hiatal hernia. This was discoverd last year when I had an endoscopy done. So I avoid fatty and fried foods. I stick to salmond which I eat almost everyday believe it or not. But need to change that too. I do have a lot of gas, with bloating. I started taking acidophilus two days ago to see if that would kill some of the bacteria in the gut. I am also drinking a lot of water as well. I eat fairly healthy since I have a high cholesterol count. Hmmm come to think of it, I stopped taking my Lipitor about two months ago. Trying an OTC medication for cholesterol to see if it will lower my cholesterol so I won't have to take the prescribed medication. I feel so much better without the Lipitor but now am wondering if by not taking it - that that is why I am have those symptoms in my right upper back. Don't know. Something for me to think about. I have an appointment to have my blood drawn for lipids on 7/8. My doctor is aware of what I am doing. So I feel pretty comfortable with it. If my cholesterol is till high with the LDL being high as well, I will then go back on the Lipitor. But since I've posted this I've only had a few bouts of the same pain. None today so far. But thanks for your inquiry.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.